Alert archive / Arkansas / Tornado Warnings in 2008
Tornado Warning 84, NWS Memphis, TN
NWS Memphis, TN issued this tornado warning at May 2, 2008, 2:25 PM CDT for Cross County, Lee County, St. Francis County, Arkansas. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 2, 2008, 2:25 PM CDT (19:25 UTC)
- Expired
- May 2, 2008, 3:15 PM CDT
- In force
- 50 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Cross County, AR, Lee County, AR, St. Francis County, AR
The radar
The Memphis radar (KNQA), 106 km from the middle of the area, began a volume at 19:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 2, 8:49 AM CDT | Tornado Watch | SPC | 6 hr |
| May 2, 1:54 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 7.4 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1314 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 609 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 532 m²/s²
- 0-3 km storm-relative helicity
- 505 m²/s²
- Significant tornado parameter
- 3.8
- Supercell composite
- 15.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KMEG 021924
TORMEG
ARC037-077-123-022015-
/O.NEW.KMEG.TO.W.0084.080502T1925Z-080502T2015Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
225 PM CDT FRI MAY 2 2008
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHWESTERN CROSS COUNTY IN EASTERN ARKANSAS...
NORTHWESTERN LEE COUNTY IN EASTERN ARKANSAS...
WESTERN ST. FRANCIS COUNTY IN EASTERN ARKANSAS...
* UNTIL 315 PM CDT
* AT 225 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM PRODUCING A TORNADO NEAR WHEATLEY...OR 6 MILES
NORTHEAST OF BRINKLEY...MOVING NORTHEAST AT 33 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NEW
SALEM...PALESTINE...HAYNES...FORREST CITY...CALDWELL...COLT...
MADISON...WIDENER AND WYNNE.
.IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
NICKEL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.
.THE SAFEST PLACE TO BE DURING A TORNADO IS A STORM SHELTER. IF NO
STORM SHELTER IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.
.IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
LAT...LON 3525 9076 3491 9062 3483 9110 3494 9117
3500 9116 3502 9113 3503 9106 3513 9105
TIME...MOT...LOC 1925Z 240DEG 29KT 3495 9109
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this tornado warning went out at May 2, 2:23 PM CDT, 2 minutes earlier.
Area forecast discussion, May 2, 2:23 PM CDT, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
223 PM CDT FRI MAY 2 2008
.DISCUSSION...
A BUSY SEVERE WEATHER AFTERNOON IN PROGRESS ACROSS THE MID SOUTH.
A LINE OF STRONG TO SEVERE THUNDERSTORMS EXTENDED FROM EASTERN AR
TO NORTHWEST TN AT 200 PM. REPORTS OF TORNADOES...LARGE HAIL AND
DAMAGING WINDS HAVE BEEN COMING IN FROM ARKANSAS AND THE MISSOURI
BOOTHEEL SINCE THIS MORNING. THIS LINE WILL PROGRESS ACROSS THE
MID SOUTH THROUGH THIS EVENING. PLEASE REFER TO CURRENT
OUTLOOK...WATCH AND WARNING STATEMENTS FOR THE LATEST INFORMATION.
DEWPOINTS REMAIN IN THE 60S DEGREES FAHRENHEIT FOR ABOUT 50 TO 75
MILES BEHIND THE CURRENT LINE OF CONVECTION. THERE IS ANOTHER
POTENT UPPER LEVEL SHORTWAVE TROUGH WHICH WILL MOVE NORTHWEST OF
THE REGION THIS EVENING. WILL HAVE TO MONITOR THE POTENTIAL FOR
ADDITIONAL SEVERE WEATHER BEHIND THIS LINE THROUGH THE EARLY
SATURDAY MORNING.
MUCH DRIER AND SOMEWHAT COOLER AIR MOVES INTO THE REGION FOR THIS
WEEKEND AS A SURFACE HIGH PRESSURE SETTLES IN. THE NEXT CHANCE FOR
PRECIPITATION IS EXPECTED TO BE THE MIDDLE OF NEXT WEEK IN
RESPONSE TO A SOUTHERLY SURFACE FLOW BRINGING GULF MOISTURE
NORTHWARD AND A NORTHERN BRANCH H5 SHORTWAVE TROUGH PASSING TO THE
NORTH.
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 59 76 50 71 / 90 10 10 0
MKL 59 73 46 70 / 90 10 10 0
JBR 55 72 47 69 / 70 10 10 0
TUP 62 77 49 73 / 90 40 10 0
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...WIND ADVISORY UNTIL 9 PM CDT THIS EVENING FOR CLAY-CRAIGHEAD-
CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.
MO...WIND ADVISORY UNTIL 9 PM CDT THIS EVENING FOR DUNKLIN-PEMISCOT.
MS...WIND ADVISORY UNTIL 9 PM CDT THIS EVENING FOR BENTON MS-COAHOMA-
DESOTO-LAFAYETTE-MARSHALL-PANOLA-QUITMAN-TALLAHATCHIE-TATE-
TUNICA-YALOBUSHA.
TN...WIND ADVISORY UNTIL 9 PM CDT THIS EVENING FOR CROCKETT-DYER-
FAYETTE-GIBSON-HARDEMAN-HAYWOOD-LAKE-LAUDERDALE-MADISON-
OBION-SHELBY-TIPTON-WEAKLEY.
&&
OKULSKIHazardous weather outlook, May 2, 11:04 AM CDT, 3 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 1104 AM CDT FRI MAY 2 2008 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-031815- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 1104 AM CDT FRI MAY 2 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS ARE EXPECTED ACROSS THE MIDSOUTH THROUGH 400 AM CDT SATURDAY MORNING AS A STRONG COLD FRONT MOVES THROUGH THE AREA. THE MAIN HAZARDS WITH THESE SEVERE THUNDERSTORMS WILL BE DAMAGING WINDS AND LARGE HAIL ALONG WITH THE POSSIBILITY OF A FEW TORNADOES. THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS ALONG AND WEST OF A LINE FROM BRUCE MISSISSIPPI...TO CORINTH MISSISSIPPI...TO PARSONS TENNESSEE. AREAS EAST OF THE ABOVE MENTIONED LINE ARE IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY AND TONIGHT. PLEASE REFER TO ANY CURRENT SEVERE WEATHER WATCHES AND WARNINGS AS WELL AS SIGNIFICANT WEATHER ALERTS FOR THE LATEST INFORMATION. ALONG WITH THE SEVERE THUNDERSTORM THREAT...HEAVY RAINFALL OF 1 TO 2 INCHES WITH SOME LOCALLY HIGHER AMOUNTS IS EXPECTED ACROSS THE MIDSOUTH. LOCALIZED FLASH FLOODING WILL BE POSSIBLE TODAY AND TONIGHT. PLEASE REFER TO CURRENT FLASH FLOOD WARNINGS OR SMALL STREAM FLOOD ADVISORIES FOR THE LATEST INFORMATION. STRONG SOUTHERLY WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 40 MPH WILL OCCUR THROUGH 900 PM CDT THIS EVENING ACROSS EASTERN ARKANSAS...THE MISSOURI BOOTHEEL...WEST TENNESSEE...AND NORTHWEST MISSISSIPPI. A WIND ADVISORY IS IN EFFECT FOR THESE AREAS THROUGH 900 PM CDT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NEEDED TODAY AND TONIGHT.
In the hours before
Local storm report, May 2, 12:52 PM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
1252 PM CDT FRI MAY 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1118 AM TSTM WND GST OAK GROVE HEIGHTS 36.13N 90.52W
05/02/2008 E60.00 MPH GREENE AR PUBLIC
ESTIMATED 60 MPH WIND GUSTS IN OAK GROVE HEIGHTS.
1210 PM HAIL 3 N KENNETT 36.28N 90.05W
05/02/2008 E1.00 INCH DUNKLIN MO PUBLIC
DIME TO QUARTER SIZE HAIL NORTH OF KENNETT.
1218 PM HAIL CASH 35.80N 90.93W
05/02/2008 E0.75 INCH CRAIGHEAD AR POST OFFICE
PENNY SIZE HAIL IN CASH.
1224 PM HAIL 4 W JONESBORO 35.82N 90.76W
05/02/2008 E1.00 INCH CRAIGHEAD AR EMERGENCY MNGR
QUARTER SIZE HAIL AT COUNTY ROAD 151 AND STATE HIGHWAY
91. HAS BEEN OCCURRING FOR SEVERAL MINUTES.
1224 PM TSTM WND GST 4 W JONESBORO 35.82N 90.76W
05/02/2008 E60.00 MPH CRAIGHEAD AR EMERGENCY MNGR
60 MPH WIND ESTIMATED WIND GUSTS AT COUNTY ROAD 151 AND
STATE HIGHWAY 91.
1233 PM HAIL JONESBORO 35.82N 90.69W
05/02/2008 E0.75 INCH CRAIGHEAD AR BROADCAST MEDIA
PENNY SIZE HAIL ON DAN AVENUE IN JONESBORO.
1237 PM HAIL JONESBORO 35.82N 90.69W
05/02/2008 E1.00 INCH CRAIGHEAD AR EMERGENCY MNGR
QUARTER SIZE HAIL ON ARKANSAS STATE UNIVERSITY CAMPUS IN
JONESBORO.
1250 PM FLASH FLOOD JONESBORO 35.82N 90.69W
05/02/2008 CRAIGHEAD AR EMERGENCY MNGR
FLOODING ON WASHINGTON STREET IN JONESBORO.
&&
JKTLocal storm report, May 2, 12:56 PM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
1256 PM CDT FRI MAY 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1118 AM TSTM WND GST OAK GROVE HEIGHTS 36.13N 90.52W
05/02/2008 E60.00 MPH GREENE AR PUBLIC
ESTIMATED 60 MPH WIND GUSTS IN OAK GROVE HEIGHTS.
1210 PM HAIL 3 N KENNETT 36.28N 90.05W
05/02/2008 E1.00 INCH DUNKLIN MO PUBLIC
DIME TO QUARTER SIZE HAIL NORTH OF KENNETT.
1218 PM HAIL CASH 35.80N 90.93W
05/02/2008 E0.75 INCH CRAIGHEAD AR POST OFFICE
PENNY SIZE HAIL IN CASH.
1224 PM HAIL 4 W JONESBORO 35.82N 90.76W
05/02/2008 E1.00 INCH CRAIGHEAD AR EMERGENCY MNGR
QUARTER SIZE HAIL AT COUNTY ROAD 151 AND STATE HIGHWAY
91. HAS BEEN OCCURRING FOR SEVERAL MINUTES.
1224 PM TSTM WND GST 4 W JONESBORO 35.82N 90.76W
05/02/2008 E60.00 MPH CRAIGHEAD AR EMERGENCY MNGR
60 MPH WIND ESTIMATED WIND GUSTS AT COUNTY ROAD 151 AND
STATE HIGHWAY 91.
1233 PM HAIL JONESBORO 35.82N 90.69W
05/02/2008 E0.75 INCH CRAIGHEAD AR BROADCAST MEDIA
PENNY SIZE HAIL ON DAN AVENUE IN JONESBORO.
1237 PM HAIL JONESBORO 35.82N 90.69W
05/02/2008 E1.00 INCH CRAIGHEAD AR EMERGENCY MNGR
QUARTER SIZE HAIL ON ARKANSAS STATE UNIVERSITY CAMPUS IN
JONESBORO.
1250 PM FLASH FLOOD JONESBORO 35.82N 90.69W
05/02/2008 CRAIGHEAD AR EMERGENCY MNGR
FLOODING ON WASHINGTON STREET IN JONESBORO.
1255 PM TSTM WND GST BROOKLAND 35.90N 90.58W
05/02/2008 E70.00 MPH CRAIGHEAD AR TRAINED SPOTTER
ESTIMATED 60 TO 70 MPH WINDS IN BROOKLAND.
&&
JKTLocal storm report, May 2, 1:14 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
114 PM CDT FRI MAY 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1118 AM TSTM WND GST OAK GROVE HEIGHTS 36.13N 90.52W
05/02/2008 E60.00 MPH GREENE AR PUBLIC
ESTIMATED 60 MPH WIND GUSTS IN OAK GROVE HEIGHTS.
1210 PM HAIL 3 N KENNETT 36.28N 90.05W
05/02/2008 E1.00 INCH DUNKLIN MO PUBLIC
DIME TO QUARTER SIZE HAIL NORTH OF KENNETT.
1218 PM HAIL CASH 35.80N 90.93W
05/02/2008 E0.75 INCH CRAIGHEAD AR POST OFFICE
PENNY SIZE HAIL IN CASH.
1224 PM HAIL 4 W JONESBORO 35.82N 90.76W
05/02/2008 E1.00 INCH CRAIGHEAD AR EMERGENCY MNGR
QUARTER SIZE HAIL AT COUNTY ROAD 151 AND STATE HIGHWAY
91. HAS BEEN OCCURRING FOR SEVERAL MINUTES.
1224 PM TSTM WND GST 4 W JONESBORO 35.82N 90.76W
05/02/2008 E60.00 MPH CRAIGHEAD AR EMERGENCY MNGR
60 MPH WIND ESTIMATED WIND GUSTS AT COUNTY ROAD 151 AND
STATE HIGHWAY 91.
1233 PM HAIL JONESBORO 35.82N 90.69W
05/02/2008 E0.75 INCH CRAIGHEAD AR BROADCAST MEDIA
PENNY SIZE HAIL ON DAN AVENUE IN JONESBORO.
1237 PM HAIL JONESBORO 35.82N 90.69W
05/02/2008 E1.00 INCH CRAIGHEAD AR EMERGENCY MNGR
QUARTER SIZE HAIL ON ARKANSAS STATE UNIVERSITY CAMPUS IN
JONESBORO.
1250 PM FLASH FLOOD JONESBORO 35.82N 90.69W
05/02/2008 CRAIGHEAD AR EMERGENCY MNGR
FLOODING ON WASHINGTON STREET IN JONESBORO.
1255 PM TSTM WND GST BROOKLAND 35.90N 90.58W
05/02/2008 E70.00 MPH CRAIGHEAD AR TRAINED SPOTTER
ESTIMATED 60 TO 70 MPH WINDS IN BROOKLAND.
0105 PM TSTM WND DMG BROOKLAND 35.90N 90.58W
05/02/2008 CRAIGHEAD AR EMERGENCY MNGR
TREE LIMBS DOWN IN BROOKLAND.
0110 PM TORNADO 4 SE PARAGOULD 36.02N 90.46W
05/02/2008 GREENE AR PUBLIC
TORNADO 4 MILES NORTH OF DIXIE NEAR GREENE/CRAIGHEAD
COUNTY LINE.
&&
JKTSpecial weather statement, May 2, 1:30 PM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 130 PM CDT FRI MAY 2 2008 MSZ012-013-021915- LAFAYETTE MS-PANOLA MS- 130 PM CDT FRI MAY 2 2008 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... NORTHWESTERN LAFAYETTE COUNTY IN NORTHWEST MISSISSIPPI... SOUTHEASTERN PANOLA COUNTY IN NORTHWEST MISSISSIPPI... A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 13 MILES WEST OF SPRINGDALE AT 130 PM CDT... MOVING NORTHEAST AT 40 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN LAFAYETTE AND PANOLA COUNTIES...INCLUDING THE CITY OF OXFORD...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 215 PM CDT.
Local storm report, May 2, 1:55 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
155 PM CDT FRI MAY 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1118 AM TSTM WND GST OAK GROVE HEIGHTS 36.13N 90.52W
05/02/2008 E60.00 MPH GREENE AR PUBLIC
ESTIMATED 60 MPH WIND GUSTS IN OAK GROVE HEIGHTS.
1210 PM HAIL 3 N KENNETT 36.28N 90.05W
05/02/2008 E1.00 INCH DUNKLIN MO PUBLIC
DIME TO QUARTER SIZE HAIL NORTH OF KENNETT.
1218 PM HAIL CASH 35.80N 90.93W
05/02/2008 E0.75 INCH CRAIGHEAD AR POST OFFICE
PENNY SIZE HAIL IN CASH.
1224 PM HAIL 4 W JONESBORO 35.82N 90.76W
05/02/2008 E1.00 INCH CRAIGHEAD AR EMERGENCY MNGR
QUARTER SIZE HAIL AT COUNTY ROAD 151 AND STATE HIGHWAY
91. HAS BEEN OCCURRING FOR SEVERAL MINUTES.
1224 PM TSTM WND GST 4 W JONESBORO 35.82N 90.76W
05/02/2008 E60.00 MPH CRAIGHEAD AR EMERGENCY MNGR
60 MPH WIND ESTIMATED WIND GUSTS AT COUNTY ROAD 151 AND
STATE HIGHWAY 91.
1233 PM HAIL JONESBORO 35.82N 90.69W
05/02/2008 E0.75 INCH CRAIGHEAD AR BROADCAST MEDIA
PENNY SIZE HAIL ON DAN AVENUE IN JONESBORO.
1237 PM HAIL JONESBORO 35.82N 90.69W
05/02/2008 E1.00 INCH CRAIGHEAD AR EMERGENCY MNGR
QUARTER SIZE HAIL ON ARKANSAS STATE UNIVERSITY CAMPUS IN
JONESBORO.
1250 PM FLASH FLOOD JONESBORO 35.82N 90.69W
05/02/2008 CRAIGHEAD AR EMERGENCY MNGR
FLOODING ON WASHINGTON STREET IN JONESBORO.
1255 PM TSTM WND GST BROOKLAND 35.90N 90.58W
05/02/2008 E70.00 MPH CRAIGHEAD AR TRAINED SPOTTER
ESTIMATED 60 TO 70 MPH WINDS IN BROOKLAND.
0105 PM TSTM WND DMG BROOKLAND 35.90N 90.58W
05/02/2008 CRAIGHEAD AR EMERGENCY MNGR
TREE LIMBS DOWN IN BROOKLAND.
0108 PM TSTM WND DMG 4 NE BROOKLAND 35.94N 90.53W
05/02/2008 CRAIGHEAD AR EMERGENCY MNGR
2 GRAIN BINS DESTROYED AND POWER LINES DOWN NEAR THE
INTERSECTION OF COUNTY ROAD 977 AND 997.
0110 PM TORNADO 4 SE PARAGOULD 36.02N 90.46W
05/02/2008 GREENE AR PUBLIC
TORNADO 4 MILES NORTH OF DIXIE NEAR GREENE/CRAIGHEAD
COUNTY LINE.
0151 PM FUNNEL CLOUD 1 S KENNETT 36.23N 90.05W
05/02/2008 DUNKLIN MO TRAINED SPOTTER
NUMEROUS REPORTS OF FUNNEL CLOUDS JUST SOUTH OF KENNETT
ALONG HIGHWAY Z.
&&
JKTLocal storm report, May 2, 2:11 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
211 PM CDT FRI MAY 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1118 AM TSTM WND GST OAK GROVE HEIGHTS 36.13N 90.52W
05/02/2008 E60.00 MPH GREENE AR PUBLIC
ESTIMATED 60 MPH WIND GUSTS IN OAK GROVE HEIGHTS.
1210 PM HAIL 3 N KENNETT 36.28N 90.05W
05/02/2008 E1.00 INCH DUNKLIN MO PUBLIC
DIME TO QUARTER SIZE HAIL NORTH OF KENNETT.
1218 PM HAIL CASH 35.80N 90.93W
05/02/2008 E0.75 INCH CRAIGHEAD AR POST OFFICE
PENNY SIZE HAIL IN CASH.
1224 PM HAIL 4 W JONESBORO 35.82N 90.76W
05/02/2008 E1.00 INCH CRAIGHEAD AR EMERGENCY MNGR
QUARTER SIZE HAIL AT COUNTY ROAD 151 AND STATE HIGHWAY
91. HAS BEEN OCCURRING FOR SEVERAL MINUTES.
1224 PM TSTM WND GST 4 W JONESBORO 35.82N 90.76W
05/02/2008 E60.00 MPH CRAIGHEAD AR EMERGENCY MNGR
60 MPH WIND ESTIMATED WIND GUSTS AT COUNTY ROAD 151 AND
STATE HIGHWAY 91.
1233 PM HAIL JONESBORO 35.82N 90.69W
05/02/2008 E0.75 INCH CRAIGHEAD AR BROADCAST MEDIA
PENNY SIZE HAIL ON DAN AVENUE IN JONESBORO.
1237 PM HAIL JONESBORO 35.82N 90.69W
05/02/2008 E1.00 INCH CRAIGHEAD AR EMERGENCY MNGR
QUARTER SIZE HAIL ON ARKANSAS STATE UNIVERSITY CAMPUS IN
JONESBORO.
1250 PM FLASH FLOOD JONESBORO 35.82N 90.69W
05/02/2008 CRAIGHEAD AR EMERGENCY MNGR
FLOODING ON WASHINGTON STREET IN JONESBORO.
1255 PM TSTM WND GST BROOKLAND 35.90N 90.58W
05/02/2008 E70.00 MPH CRAIGHEAD AR TRAINED SPOTTER
ESTIMATED 60 TO 70 MPH WINDS IN BROOKLAND.
0105 PM TSTM WND DMG BROOKLAND 35.90N 90.58W
05/02/2008 CRAIGHEAD AR EMERGENCY MNGR
TREE LIMBS DOWN IN BROOKLAND.
0108 PM TSTM WND DMG 4 NE BROOKLAND 35.94N 90.53W
05/02/2008 CRAIGHEAD AR EMERGENCY MNGR
2 GRAIN BINS DESTROYED AND POWER LINES DOWN NEAR THE
INTERSECTION OF COUNTY ROAD 977 AND 997.
0110 PM TORNADO 4 SE PARAGOULD 36.02N 90.46W
05/02/2008 GREENE AR PUBLIC
TORNADO 4 MILES NORTH OF DIXIE NEAR GREENE/CRAIGHEAD
COUNTY LINE.
0139 PM TSTM WND DMG 2 NE SENATH 36.15N 90.14W
05/02/2008 DUNKLIN MO LAW ENFORCEMENT
BARN DESTROYED WITH CONTENTS STREWN JUST NORTH OF CARUTH.
UNKNOWN AT TIME IF TORNADO DAMAGE.
0151 PM FUNNEL CLOUD 1 S KENNETT 36.23N 90.05W
05/02/2008 DUNKLIN MO TRAINED SPOTTER
NUMEROUS REPORTS OF FUNNEL CLOUDS JUST SOUTH OF KENNETT
ALONG HIGHWAY Z.
&&
JKTThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 3:29 AM CDT | Wind Advisory | MEG | Clay, Craighead, Crittenden, Cross, Greene, Lawrence and 6 more | 17 hr |
| May 2, 10:45 AM CDT | Flash Flood Warning | MEG | Lawrence, Randolph | 2 hr |
| May 2, 11:09 AM CDT | Severe Thunderstorm Warning | MEG | Craighead, Greene | 36 min |
| May 2, 12:13 PM CDT | Severe Thunderstorm Warning | MEG | Craighead, Poinsett | 47 min |
| May 2, 12:42 PM CDT | Flash Flood Warning | MEG | Craighead | 93 min |
| May 2, 12:54 PM CDT | Severe Thunderstorm Warning | MEG | Craighead, Greene | 21 min |
| May 2, 12:59 PM CDT | Flash Flood Warning | MEG | Greene | 91 min |
| May 2, 1:01 PM CDT | Tornado Warning | MEG | Craighead, Greene | 44 min |
| May 2, 1:11 PM CDT | Flash Flood Warning | MEG | Lawrence | 64 min |
| May 2, 1:49 PM CDT | Tornado Warning | MEG | Cross, St. Francis | 41 min |
| May 2, 2:18 PM CDT | Tornado Warning | MEG | Cross, Mississippi, Poinsett | 42 min |
| May 2, 2:54 PM CDT | Tornado Warning | MEG | Mississippi | 51 min |
| May 2, 2:56 PM CDT | Tornado Warning | MEG | Crittenden, Cross, St. Francis | 49 min |
| May 2, 2:57 PM CDT | Flash Flood Warning | MEG | Cross, St. Francis | 93 min |
| May 2, 3:03 PM CDT | Tornado Warning | MEG | Lee, Phillips, St. Francis | 57 min |
| May 2, 3:23 PM CDT | Tornado Warning | MEG | Crittenden, Cross, Mississippi | 52 min |
| May 2, 3:31 PM CDT | Flash Flood Warning | MEG | Crittenden, Mississippi | 89 min |
| May 2, 3:55 PM CDT | Tornado Warning | MEG | Mississippi | 50 min |
| May 2, 4:03 PM CDT | Tornado Warning | MEG | Crittenden, Lee | 29 min |
| May 2, 4:05 PM CDT | Tornado Warning | MEG | Mississippi | 40 min |
| May 2, 4:35 PM CDT | Tornado Warning | MEG | Mississippi | 40 min |
| May 2, 4:55 PM CDT | Flash Flood Warning | MEG | Mississippi | 95 min |
| May 2, 5:06 PM CDT | Severe Thunderstorm Warning | MEG | Phillips | 39 min |
Nearby
Tornado Warnings in Arkansas, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.